Alert archive / Utah / Wind Advisories in 2008
Wind Advisory 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 21, 2008, 3:20 PM MDT. It took effect at Oct 21, 2008, 8:00 PM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2008, 3:20 PM MDT (21:20 UTC)
- In effect from
- Oct 21, 2008, 8:00 PM MDT
- Expired
- Oct 22, 2008, 12:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 212120 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT TUE OCT 21 2008 UTZ019-220530- /O.NEW.KSLC.WI.Y.0027.081022T0200Z-081022T1800Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 320 PM MDT TUE OCT 21 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 12 PM MDT WEDNESDAY FOR PORTIONS OF FAR SOUTHWEST UTAH. STRONG NORTH WINDS WILL DEVELOP OVER SOUTHWEST UTAH TONIGHT. THE STRONGEST WINDS WILL OCCUR NEAR NORTH TO SOUTH ORIENTED CANYONS IN WASHINGTON COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE IN THE MOST WIND-PRONE AREAS. THE WINDS WILL GRADUALLY DECREASE LATE TOMORROW MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS75 KSLC 220547 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1147 PM MDT TUE OCT 21 2008 UTZ019-221400- /O.CON.KSLC.WI.Y.0027.000000T0000Z-081022T1800Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 1147 PM MDT TUE OCT 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM MDT WEDNESDAY. THIS ADVISORY IS FOR WASHINGTON COUNTY IN SOUTHWESTERN UTAH. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED IN THE NORMALLY WIND PRONE AREAS. STRONG NORTHERLY WINDS HAVE DEVELOPED BELOW GAPS AND CANYONS ACROSS FAR SOUTHWEST UTAH TONIGHT...INCLUDING THE I-15 CORRIDOR. THESE WINDS WILL CONTINUE INTO WEDNESDAY MORNING THEN WILL GRADUALLY DECREASE BY MIDDAY. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 220916 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 316 AM MDT WED OCT 22 2008 UTZ019-221800- /O.CON.KSLC.WI.Y.0027.000000T0000Z-081022T1800Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 316 AM MDT WED OCT 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. THIS ADVISORY IS FOR WASHINGTON COUNTY IN SOUTHWESTERN UTAH. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED IN THE NORMALLY WIND PRONE AREAS OF WASHINGTON COUNTY. STRONG NORTHERLY WINDS HAVE DEVELOPED BELOW GAPS AND CANYONS ACROSS FAR SOUTHWEST UTAH...INCLUDING THE I-15 CORRIDOR. THESE WINDS WILL CONTINUE THROUGH THE MORNING BEFORE GRADUALLY DECREASING BY MIDDAY. THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 221800 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1200 PM MDT WED OCT 22 2008 UTZ019-221900- /O.EXP.KSLC.WI.Y.0027.000000T0000Z-081022T1800Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 1200 PM MDT WED OCT 22 2008 ...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY. WINDS IN THIS AREA ARE EXPECTED TO DECREASE THROUGH THE REST OF TODAY. LOCALLY GUSTY WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS...BUT ARE NO LONGER EXPECTED TO EXCEED WIND ADVISORY CRITERIA. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 21, 10:20 AM MDT, 5 hours earlier.
Area forecast discussion, Oct 21, 10:20 AM MDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1020 AM MDT TUE OCT 21 2008 .SYNOPSIS...A PACIFIC STORM SYSTEM PASSING THROUGH THE NORTHERN ROCKIES WILL CONTINUE TO PUSH A DRY COLD FRONT THROUGH UTAH TODAY. HIGH PRESSURE WILL FOLLOW FOR THE REMAINDER OF THE WEEK AND INTO THE UPCOMING WEEKEND. && .DISCUSSION...UPPER TROUGH MOVING INTO WESTERN WYOMING HAS PUSHED A COLD FRONT INTO NORTHERN UTAH THIS MORNING. THIS FRONT WILL CONTINUE SOUTH ACROSS THE REMAINDER OF THE STATE THROUGH THIS AFTERNOON. EXTENSIVE CLOUD COVER HAS DEVELOPED NEAR THE UPPER LEVEL JET...BUT WILL DECREASE OVER THE AREA THIS AFTERNOON AS THE JET SHIFTS EAST. THE COLD FRONT HAS BEEN FAIRLY DRY AS EXPECTED. WHILE WEAK ECHOES HAVE APPEARED ON RADAR ACROSS THE NORTHEAST MOUNTAINS AND SOUTHWEST WYOMING...ANY PRECIPITATION SHOULD BE SHORT-LIVED AND NOT EXPECTED TO PRODUCE MORE THAN A FEW SPRINKLES/FLURRIES. CURRENT FORECAST MAX TEMPERATURES OVER THE NORTH MAY BE SLIGHTLY ON THE HIGH SIDE...BUT WITH CLOUDS CLEARING BY EARLY AFTERNOON...TEMPERATURES MAY STILL WARM UP A BIT BEFORE THE COLD AIR FILTERS INTO THE AREA. THE TROUGH WILL DIVE INTO COLORADO THIS EVENING WITH NORTHERLY FLOW DEVELOPING OVER UTAH. THE POTENTIAL EXISTS FOR STRONG CANYON/GAP WINDS ACROSS WASHINGTON COUNTY TONIGHT...AND WILL ASSESS THE NEED FOR A WIND HIGHLIGHT WITH THE AFTERNOON PACKAGE. HIGH PRESSURE SETTLES OVER THE GREAT BASIN FOR THE MIDDLE PART OF THE WEEK. THE RIDGE WILL BREAK DOWN OVER UTAH ON FRIDAY AS A WEAK SHORTWAVE TROUGH DROPS ACROSS MONTANA. WEAK SHORTWAVES ARE PROGGED TO MOVE ACROSS THE GREAT BASIN FOR THE EARLY PART OF NEXT WEEK...BUT NONE OF THEM LOOK LIKE THEY ARE CAPABLE OF BRINGING SIGNIFICANT WEATHER TO THE AREA AT THIS TIME. THUS...EXPECT GENERALLY DRY AND STABLE CONDITIONS THROUGH THE WEEKEND WITH TEMPERATURES SLOWLY WARMING UNDER THE RIDGE. HAVE UPDATED EARLIER TO INCREASE MORNING SKY COVER AS WELL AS WINDS IN A FEW ZONES. && .AVIATION...WINDS AT THE SLC TERMINAL WILL REMAIN OUT OF THE NORTHWEST THROUGH THE DAY BEHIND THE DRY COLD FRONT WHICH PASSED THROUGH THIS MORNING. OCCASIONAL GUSTS GREATER THAN 20KT ARE POSSIBLE THROUGH EARLY AFTERNOON. CIGS WILL REMAIN ABOVE 6000FT AGL THIS MORNING...WITH SKIES CLEARING FOR THE AFTERNOON. SOUTHEAST DRAINAGE WINDS ARE EXPECTED TO RETURN AROUND 04Z...BUT MAY BE DELAYED UNTIL CLOSER TO 06Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.